diabetestalk.net

Diabetes Pin

Share on facebook

The Reality Of Diabetic Peripheral Neuropathy In The Feet

Dear CDE, Lately my feet are feeling weird – like they are being squeezed tight inside my socks, but I am not wearing any socks. Then at night I get sharp sudden pains that just shoot into my ankles, heels and feet from nowhere that feels like an electric shock. It wakes me up, and keeps me awake. What is going on? Do I have that diabetes nerve pain like they show on TV? I am 36 years old, an active mom (2 kids ages 11 and 9), work part-time, and go for walks with my kids and the dog. I have been diabetic for 17 years. - Sarah Hello Sarah – What you are describing are typical signs and symptoms of nerve damage caused by peripheral neuropathy, which is the most common and well-known form of neuropathy that happens to people with diabetes (PWDs). Diabetic peripheral neuropathy (DPN) affects the transmission of biochemical-electric nerve signals from the brain to the spine to the peripheral nerves in the extremities, such as the lower legs, feet and toes, and arms, hands and fingers. The electric shock “pricks” you describe feeling are the result of the nerves trying to fire signals from your brain to your feet, but the transmission gets interrupted through wiring that has bee Continue reading >>

Share on facebook

Popular Questions

  1. oxmoore

    How can I stop the diarrhea caused by metformin?

    I was just diagnosed with diabetes. Last week my doctor prescribed metformin to me. I take one 500mg pill two times a day. I have been having diarrhea about 2 hours after each dose. Is this normal and will it go away? I, also, take lisinopril for blood pressure and a baby aspirin for heart protection.

  2. SU suzanne66

    The most common side-effects of Metformin are feeling sick, diarrhea and abdominal pain. These symptoms do not usually last long.
    If the side effects do not settle or become bothersome talk with your doctor.
    Your dose may need to be reduced to allow your body to adjust.
    Your doctor may consider switching you to an slow-release medication which may reduce diarrhea, because smaller amounts are absorbed over the day rather than hitting your system all at once.
    Make sure you take metformin just after a meal or with a snack.

  3. SH

    I take slow release metformin and I still suffer from dreadful diarrhea. I am getting very depressed about this it is making me feel ill.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes